Thank you for your query at DoctorSpring.com.
I have gone through the details of the query and the history. Pain may persists in the calf if the clots still persist. You may get a repeat ultrasound doppler of the leg veins to ensure that the clot is dissolved. If it persists then it may explain the pain. Also you need to be sure that your anticoagulation is effective that is INR between 2 and 3.
Your husband has VT. Is it confirmed that it is VT or is it some Supraventricular tachycardia with abberancy. Ecgs can help differentiate.
Question - Has an echo been done. Has he ever had a heart attack?
If he indeed has VT was it hemodynamically significant. Did he habe fainting or dizziness?
A VT is a very dangerous thing and more things need to be looked at beyond mere control.
Hope it helps, Please feel free to discuss further.
Dr Vivek Mahajan
Patient replied :
So with my husband being on xarelto, he doesn't need inr, correct?my husbands cardiologist said that it would take 3-6 mos to basically. We also have an ultrasound and cat scan set up for 10 weeks. So my question is so as long as there is a clot in his leg, he will experience some sort of pain?
On the vt, his electrophysiologist cardiologist rom USC says it is vt. No he has never had a heart attack. We do have a consult with a Dr from cedar Sinai this Wednesday to review his v tach
If your husband is on rivaroxaban then inr is not required.
The pain may persist if the clot is still there or there is inflammation in the veins. Anticoagulation will be required for 3 to 6 months but that doesn't mean the clot will persist for 3 to 6 months. It can disappear earlier. Or it may persist.
"So my question is so as long as there is a clot in his leg, he will experience some sort of pain?" - Not necessarily. The pain can disappear even when there is significant clot. But having pain for 4-6 weeks is also normal. In otherwords there is no definite time period in which the pain and clot will resolve. In some patients pain can persists for longer duration. The important thing is the make sure the anti coagulation is proper and adequate. You need to be concerned about the pain if it is persisting and sever beyond a month.
Please consider compression stockings to prevent post phlebitis syndrome after consulting your physician. As for the VT he needs further evaluation in form of a 2D echo. And if indicated an ICD may be advised to you.
Dr Vivek Mahajan